Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 29, 2008, 4:02 AM MDT for 21 counties in North Dakota. It took effect at Mar 29, 2008, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 4:02 AM MDT (10:02 UTC)
- In effect from
- Mar 29, 2008, 9:00 AM MDT
- Expired
- Mar 29, 2008, 8:32 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 18 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 291002 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 502 AM CDT SAT MAR 29 2008 ...WIND ADVISORY TODAY THROUGH EARLY THIS EVENING OVER SOUTH CENTRAL AND PORTIONS OF SOUTHEASTERN NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TODAY. STRONG SOUTHERLY WINDS ARE EXPECTED AHEAD OF THIS SYSTEM ACROSS SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ019>021-034-042-045-291815- /O.NEW.KBIS.WI.Y.0005.080329T1500Z-080330T0000Z/ MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...ELGIN...FORT YATES 502 AM CDT SAT MAR 29 2008 /402 AM MDT SAT MAR 29 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ022-023-025-035>037-046>048-050-051-291815- /O.NEW.KBIS.WI.Y.0005.080329T1500Z-080330T0300Z/ SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 502 AM CDT SAT MAR 29 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NH
4 follow-up statements
000 WWUS73 KBIS 291624 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1124 AM CDT SAT MAR 29 2008 ...WIND ADVISORY THROUGH EARLY THIS EVENING OVER SOUTH CENTRAL AND PORTIONS OF SOUTHEASTERN NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION THIS AFTERNOON. STRONG SOUTHERLY WINDS ARE EXPECTED AHEAD OF THIS SYSTEM ACROSS SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ019>021-034-042-045-300000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0000Z/ MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...ELGIN...FORT YATES 1124 AM CDT SAT MAR 29 2008 /1024 AM MDT SAT MAR 29 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ022-023-025-035>037-046>048-050-051-300030- /O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0300Z/ SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 1124 AM CDT SAT MAR 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
000 WWUS73 KBIS 292012 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CDT SAT MAR 29 2008 ...WIND ADVISORY THIS EVENING OVER SOUTH CENTRAL...SOUTHEAST ...AND PORTIONS OF SOUTHWEST NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION THIS EVENING. STRONG SOUTHERLY WINDS ARE EXPECTED AHEAD OF THIS SYSTEM ACROSS SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING THIS EVENING. ANOTHER AREA OF STRONG WINDS WILL MOVE INTO SOUTHWEST NORTH DAKOTA THIS EVENING BEHIND A COLD FRONT. WEST TO NORTHWEST WINDS OF 25 TO 45 MPH CAN BE EXPECTED UNTIL 9 PM MDT THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ031>033-040-041-043-044-300300- /O.EXB.KBIS.WI.Y.0005.080329T2300Z-080330T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 212 PM MDT SAT MAR 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ022-023-025-035>037-046>048-050-051-300300- /O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0300Z/ SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 312 PM CDT SAT MAR 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ019>021-034-042-045-300000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0000Z/ MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...ELGIN...FORT YATES 312 PM CDT SAT MAR 29 2008 /212 PM MDT SAT MAR 29 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
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
000 WWUS73 KBIS 300232 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 932 PM CDT SAT MAR 29 2008 NDZ023-025-031>033-036-037-040-041-043-044-047-048-050-051-300345- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-080330T0300Z/ WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE- HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...STEELE...JAMESTOWN...MARMARTH...MOTT...BOWMAN... HETTINGER...NAPOLEON...EDGELEY...ASHLEY...OAKES 932 PM CDT SAT MAR 29 2008 /832 PM MDT SAT MAR 29 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. WINDY CONDITIONS CAN BE EXPECTED TONIGHT AS A SURFACE LOW MOVES NORTHEAST FROM NORTH CENTRAL NORTH DAKOTA INTO CANADA. WEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH CAN BE EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:08 AM MDT, 54 minutes earlier.
Area forecast discussion, Mar 29, 3:08 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 408 AM CDT SAT MAR 29 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL FOCUS ON TWO STORM SYSTEMS...THE FIRST MOVING THROUGH THE REGION TODAY AND THE SECOND IMPACTING THE STATE SUNDAY NIGHT INTO MONDAY. USED A GENERAL MODEL BLEND BUT LEANED MORE TOWARDS THE GFS/ECMWF SOLUTIONS. CURRENTLY...A STRONG UPPER LEVEL SHORT WAVE HAS MOVED ONSHORE OVER THE PACIFIC NORTHWEST AND IS POSITIONED IN FAR WESTERN MONTANA...WITH DEVELOPING SURFACE LOW PRESSURE IN THE SAME GENERAL VICINITY. INCREASING MID/UPPER LEVEL CLOUDS AHEAD OF THIS SYSTEM ACROSS THE CWA ATTM ALONG WITH AREAS OF LOW CIGS AND FOG ACROSS THE FAR NORTH. SFC WINDS ARE BECOMING MORE SOUTH/SOUTHEAST AS THE SFC LOW OFF TO OUR WEST INTENSIFIES. WILL LEAVE FOG OUT OF THE FORECAST THIS MORNING ACROSS THE NORTH WITH FOG LIFTING AS MID LEVEL CLOUDS ADVECT OVERHEAD. MODELS IN DECENT AGREEMENT WITH THE TRACK OF THE UPPER LEVEL SHORT WAVE AND SURFACE LOW AS IT MOVES INTO AND THROUGH THE REGION TODAY AND TONIGHT. AS FAR AS PRECIPITATION GOES...NOT MUCH TO SPEAK OF THIS MORNING BESIDES ACROSS THE NORTHWEST AND NORTH CENTRAL WHERE ISENTROPIC UPGLIDE AND FRONTOGENESIS IS MAXIMIZED. COULD SEE UP TO AROUND 2 MAYBE 3 INCHES OF SNOW HERE BY EARLY AFTERNOON. THE GFS TRIES TO GENERATE SOME LIGHT WAA PRECIP OVER MY EASTERN COUNTIES BUT THINK THIS IS OVERDONE SO SCALED BACK THERE. REMAINDER OF THE CWA (SOUTHWEST AND SOUTH CENTRAL) REMAINS IN THE DRY SLOT THIS MORNING. FOR THE AFTERNOON...THINGS BECOME A BIT MORE INTERESTING AS A STRONG COLD FRONT APPROACHES MY CENTRAL COUNTIES. GOOD SURFACE CONVERGENCE ALONG THIS FRONTAL BOUNDARY WILL TRIGGER AFTERNOON SHOWERS ACROSS MUCH OF CENTRAL NORTH DAKOTA SO HAVE UPPED POPS HERE. MAY SEE SOME THUNDER AS WELL SO INSERTED ISOLD T FAR SOUTH CENTRAL THIS AFTERNOON. SNOW LOOKS TO CONTINUE FAR NORTH CENTRAL AT LEAST THROUGH THE EARLY AFTERNOON HOURS. GIVEN THE INTENSITY OF THE UPPER LEVEL WAVE AND POSSIBLE CONVECTIVE SNOWFALL...COULD SEE SOME ACCUMULATIONS IN EXCESS OF THREE INCHES. THUS WILL ISSUE A SNOW ADVISORY ACROSS MY NORTHERN TIER COUNTIES AND KEEP IT THROUGH 06Z TO ACCOUNT FOR WRAP AROUND SNOW THIS EVENING. LIGHT TO MODERATE SHOWER ACTIVITY CONTINUES OVER MY EAST CENTRAL AND SOUTHEASTERN ZONES THIS EVENING ALONG THE COLD FROPA...AS WILL AS ADDITIONAL LIGHT SNOWFALL OVER THE NORTH WITH WRAP AROUND SNOW. AFTER 06Z SNOW STARTS TO WIND DOWN AS THE SYSTEM LIFTS NORTHEAST. ANOTHER CONCERN TODAY ARE THE WINDS ASSOCIATED WITH THIS SURFACE LOW. STRONG SOUTHERLY FLOW AHEAD OF THE LOW WILL CREATE ADVISORY LEVEL WINDS OVER MY SOUTH CENTRAL AND EASTERN COUNTIES THIS MORNING INTO THE EARLY EVENING HOURS TONIGHT. DESPITE THE STRONG SURFACE CONVERGENCE WITH THIS SYSTEMS COLD FRONT MOVING THROUGH THE WEST THIS AFTERNOON...WINDS REMAIN BELOW ADV LEVELS HERE AS NOT A VERY SUPPORTIVE PRESSURE GRADIENT OR LINKAGE. A SECONDARY COLD FRONT APPROACHES LATER TONIGHT BUT BY THIS TIME STRONGER WINDS ALOFT WILL HAVE A HARD TIME MIXING DOWN TO THE SFC. WINDS WILL STILL BE ON THE BREEZY SIDE HOWEVER AFTER MIDNIGHT AND INTO SUNDAY MORNING. WINDS TODAY WILL ALSO ELEVATE FIRE WEATHER CONCERNS (SEE BELOW). SUNDAY REMAINS RELATIVELY QUIET WITH HIGH PRESSURE DOMINATING THE WEATHER. THIS IS SHORT LIVED THOUGH AS ANOTHER STORM SYSTEM APPROACHES AND MOVES INTO THE CENTRAL PLAINS SUNDAY NIGHT INTO MONDAY. MODELS HAVE CONTINUED TO TREND NORTH WITH THE PRECIP SHIELD SO HAVE INCREASED POPS ACCORDINGLY MAINLY ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA. .LONG TERM...TUESDAY THROUGH SATURDAY... UPPER LEVEL RIDGING WILL KEEP THE WEATHER DRY AND SEASONABLE ON TUESDAY AND WEDNESDAY. THE GFS AND ECMWF ARE IN AGREEMENT ON THIS PROJECTION. FURTHER DOWN THE ROAD THE MODELS INDICATE FAIRLY QUIESCENT WEATHER WITH NO MAJOR SPRING STORMS FOR THE NORTHERN PLAINS. && .AVIATION... DEEPENING LOW PRESSURE WILL MOVE EAST NORTHEAST TO NEAR WINNEPEG BY LATE TONIGHT. THIS IS A COMPLEX SITUATION WHICH WILL PROMOTE A VERY WIDE RANGE OF WEATHER OVER THE STATE TODAY AND TONIGHT. WITH A LIFTING WARM FRONT WE WILL HAVE LOW CEILINGS AND AREAS OF FOG TO ITS NORTH OVER THE NORTHERN PART OF THE STATE THIS MORNING...THEN SIGNIFICANT SNOWFALL LATER WHEN THE LOW PRESSURE SYSTEM STRENGTHENS. THE BEST WEATHER WILL BE IN THE SOUTH...IN THE WARMER AND DRIER PART OF THE LOW. && .FIRE WEATHER... ELEVATED FIRE WEATHER CONCERNS TODAY ACROSS THE SOUTHWEST AND SOUTH CENTRAL WHERE THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH TO VERY HIGH CATEGORY. PRIMARY CONCERN IS THE SOUTH CENTRAL WHERE GUSTY SOUTHERLY WINDS ARE EXPECTED (HENCE A WIND ADV) ALONG WITH AFTERNOON HUMIDITIES 25 TO 30 PERCENT. IN ADDITION...WILL SEE A WIND SHIFT TO MORE WESTERLY EARLY THIS EVENING AS A SURFACE COLD FRONT MOVES ACROSS THE CENTRAL DAKOTAS. ALTHOUGH WEATHER CRITERIA IS MARGINAL...GIVEN THE VERY DRY GRASSLANDS THINK IT IS PRUDENT TO GO WITH A RED FLAG WARNING OVER MY SOUTH CENTRAL COUNTIES. DAYSHIFT CAN REEVALUATE AND CANCEL IF NEEDED. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR NDZ022-023-025-035>037-046>048-050-051. RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ034-035-042-045-046. WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ019>021-034-042-045. SNOW ADVISORY UNTIL 1 AM CDT SUNDAY FOR NDZ001>005. && NH/RSL
Hazardous weather outlook, Mar 28, 3:00 PM MDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 400 PM CDT FRI MAR 28 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 352 PM CDT FRI MAR 28 2008 /252 PM MDT FRI MAR 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WELL DEFINED SURFACE LOW PRESSURE AND ASSOCIATED UPPER LOW WILL MOVE INTO WESTERN NORTH DAKOTA SATURDAY MORNING...AND THEN MOVE ACROSS NORTHERN NORTH DAKOTA DURING THE DAY...EXITING INTO MANITOBA SATURDAY NIGHT. EXPECT A POTPOURRI OF WEATHER TO DEVELOP SATURDAY. SNOW IS EXPECTED OVER NORTHWEST AND NORTHERN NORTH DAKOTA DURING THE DAY WITH 1 TO 3 INCHES POSSIBLE. FURTHER SOUTH AND EAST...A COMBINATION OF RAIN AND SNOW SHOWERS ALONG WITH WINDY SOUTHEAST TO SOUTHERLY WINDS ACROSS SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA...WHILE WINDS WILL BE SOUTHWESTERLY TO WESTERLY OVER THE SOUTHWEST FORECAST AREA. STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND EVENING OVER THE SOUTHWEST. SOUTHERLY WINDS OF 30 TO 45 MPH CAN BE ANTICIPATED FROM BISMARCK TO JAMESTOWN...AND SOUTHWEST TO WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH OVER SOUTHWEST NORTH DAKOTA SATURDAY AFTERNOON AND EVENING. MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ALONG WITH GUSTY WINDS MIGHT BE ENOUGH FOR A MENTION OF A FIRE WEATHER HEADLINE IN THE SOUTHWEST AS WELL. A BRIEF BREAK IN THE WEATHER ON SUNDAY BEFORE ANOTHER THREAT OF ACCUMULATING SNOWS DEVELOP LATE SUNDAY NIGHT AND MONDAY OVER CENTRAL AND ESPECIALLY SOUTHERN NORTH DAKOTA. THE POTENTIAL FOR 2 TO 4 INCHES IS POSSIBLE IF THE ACTUAL TRACK COMES CLOSE TO WHAT THE FORECAST SHOWS NOW. IT APPEARS THE HEAVIEST SNOW WOULD BE CENTERED ALONG OUR SOUTHERN COUNTIES BORDERING SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:50 AM MDT | Snow Advisory | BIS | Bottineau, Burke, Divide, Renville, Rolette, Williams | 23 hr |
| Mar 29, 4:22 AM MDT | Red Flag Warning | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 13 hr |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.